Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Atlanta, GA

April 11, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2013, 11:09 PM EDT for 4 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2013, 11:09 PM EDT (03:09 UTC)
Expired
Apr 12, 2013, 12:00 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Stewart County, GA

What was reported inside it

TimeReportWhereRemark
Apr 11, 11:15 PM EDTTSTM WND DMGFort Benning/Lawson Arm, GAA TREE WAS BLOWN DOWN ONTO HIGHWAY 520 AT FORT BENNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:24 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS52 KFFC 120309
SVRFFC
GAC053-197-215-259-120400-
/O.NEW.KFFC.SV.W.0089.130412T0309Z-130412T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1109 PM EDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  MARION COUNTY IN WEST CENTRAL GEORGIA
  SOUTH CENTRAL MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING       
  FROM FORT BENNING/LAWSON ARMY AIR FIELD TO COLUMBUS...MOVING       
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  FORT BENNING...CUSSETA AND BUENA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.

&&

LAT...LON 3215 8506 3220 8498 3223 8497 3223 8493
      3226 8490 3232 8501 3242 8497 3253 8461
      3252 8457 3255 8455 3254 8451 3257 8447
      3243 8439 3231 8439 3208 8505
TIME...MOT...LOC 0308Z 244DEG 41KT 3237 8493 3228 8494
          3215 8498

$$
2 follow-up statements
749 
WWUS52 KFFC 120333
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 PM EDT THU APR 11 2013

GAC215-259-120343-
/O.CAN.KFFC.SV.W.0089.000000T0000Z-130412T0400Z/
STEWART GA-MUSCOGEE GA-
1133 PM EDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MUSCOGEE AND
NORTHERN STEWART COUNTIES IS CANCELLED...

THE STORM HAS EXITED THE WARNED AREA.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.

LAT...LON 3248 8474 3253 8461 3252 8457 3254 8455
      3254 8451 3256 8447 3243 8439 3231 8439
      3223 8467 3223 8475
TIME...MOT...LOC 0333Z 242DEG 42KT 3251 8453 3242 8455
          3229 8459

$$

GAC053-197-120400-
/O.CON.KFFC.SV.W.0089.000000T0000Z-130412T0400Z/
MARION GA-CHATTAHOOCHEE GA-
1133 PM EDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EASTERN CHATTAHOOCHEE AND MARION COUNTIES...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARION ESTATES TO BRANTLEY TO ZELLOBEE...MOVING NORTHEAST AT 50
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...FIVE POINTS AND TAZEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.

&&

LAT...LON 3248 8474 3253 8461 3252 8457 3254 8455
      3254 8451 3256 8447 3243 8439 3231 8439
      3223 8467 3223 8475
TIME...MOT...LOC 0333Z 242DEG 42KT 3251 8453 3242 8455
          3229 8459

$$
284 
WWUS52 KFFC 120345
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 PM EDT THU APR 11 2013

GAC053-120355-
/O.CAN.KFFC.SV.W.0089.000000T0000Z-130412T0400Z/
CHATTAHOOCHEE GA-
1145 PM EDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHATTAHOOCHEE COUNTY
IS CANCELLED...

THE SEVERE STORM HAS EXITED CHATTAHOOCHEE COUNTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.

LAT...LON 3231 8458 3251 8463 3253 8461 3252 8457
      3254 8455 3254 8451 3256 8447 3244 8440
      3243 8439 3233 8439
TIME...MOT...LOC 0345Z 249DEG 41KT 3255 8441 3246 8440
          3234 8440

$$

GAC197-120400-
/O.CON.KFFC.SV.W.0089.000000T0000Z-130412T0400Z/
MARION GA-
1145 PM EDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN MARION COUNTY...

AT 1142 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FIVE POINTS TO FIVE
POINTS TO TAZEWELL...MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.

&&

LAT...LON 3231 8458 3251 8463 3253 8461 3252 8457
      3254 8455 3254 8451 3256 8447 3244 8440
      3243 8439 3233 8439
TIME...MOT...LOC 0345Z 249DEG 41KT 3255 8441 3246 8440
          3234 8440

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:00 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 11, 9:00 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT THU APR 11 2013

.UPDATE...
EVENT CONTINUES TO EVOLVE THIS EVENING AS DISCRETE CELLS MOVE AND
DEVELOP AHEAD OF MAIN SQUALL. MAIN CONCERNS CONTINUE TO BE
DAMAGING WINDS AND LARGE HAIL...WITH BOTH AREAS OF CONVECTION
CAPABLE OF PRODUCING A FEW TORNADOES.

FRONT EXPECTED TO PUSH THROUGH THE STATE AFTER 06Z...WITH HIGH
PRESSURE AND CLEARING CONDITIONS MOVING INTO THE AREA.
OVERALL...FORECAST LOOKS TO BE ON TRACK...AND WILL CONTINUE TO
MAKE PERIODIC UPDATES BASED ON OBSERVATIONS AND RADAR TRENDS AS NEEDED.

31

&&

.PREV DISCUSSION... /ISSUED 348 PM EDT THU APR 11 2013/

SHORT TERM /TONIGHT THROUGH FRIDAY/...
COLD FRONT CURRENTLY ACROSS EASTERN MISSISSIPPI AND NORTHWEST
ALABAMA...WITH A WARM FRONT STRETCHING FROM THE OHIO VALLEY TO THE
DELMARVA PENINSULA. FFC FORECAST AREA IS WELL WITHIN THE WARM SECTOR
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE STARTED TO INCREASE
IN COVERAGE SINCE THE EARLY AFTERNOON. 18Z SOUNDING SHOWS A STRONG
CAP AROUND 675MB. THE CAP SHOULD ERODE IN THE NEXT FEW HOURS...WITH
STORM INTENSITY INCREASING.

SQUALL LINE CONTINUES TO STRENGTHEN AHEAD OF THE COLD FRONT IN
EASTERN MS/NW ALABAMA AS A STRONG SW/500MB TROUGH SWINGS OUT OF THE
LOWER MISSISSIPPI RIVER VALLEY. THIS LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE EASTWARD AND INTO THE CWFA DURING THE
EVENING...AND CONTINUE THROUGH THE CWFA OVERNIGHT AND INTO EARLY
FRIDAY MORNING. NAM AND GFS PROG SEVERAL HUNDRED TO AROUND A 1000
J/KG OF CAPE WELL INTO THE OVERNIGHT HOURS. IN ADDITION...SHEAR WILL
INCREASE AS THE FRONTAL BOUNDARY APPROACHES AS WILL LIFT WHEN THE
SHORTWAVE MOVES THROUGH. 18Z SOUNDING ALSO SHOWS A NICE INVERTED V
STRUCTURE...INDICATIVE OF STRONG/DAMAGING WIND GUSTS. THE SQUALL
LINE ALREADY HAS A HISTORY OF PRODUCING TORNADOES...AND WITH THE
SHEAR INCREASING...THE POTENTIAL TORNADOES TO DEVELOP WILL CONTINUE
UNTIL THE FRONT PASSES.

STORMS WILL LINGER INTO THE OVERNIGHT HOURS/EARLY FRIDAY UNTIL THE
FRONT EXITS THE CWFA. RAPID CLEARING IS EXPECTED BEHIND THE
BOUNDARY. TOOK A BLEND FOR TEMPS.

NLISTEMAA

LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. INCREASED POPS A
BIT FOR SUN AS NEXT SHORTWAVE MOVES IN BUT LEFT THE LOCATION OF
THE EXPECTED PRECIP AS IS. CLEARING CONDITIONS ARE STILL EXPECTED
ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE STATE BEHIND THE
DEPARTING COLD FRONT. THE RIDGE WILL DOMINATE THROUGH EARLY
SUNDAY...THEN THE SURFACE RIDGE SLIPS EAST AND ESTABLISHES A
WARM...MOIST SOUTHERLY WIND FLOW BY SUNDAY AFTERNOON. AT THIS
SAME TIME...THE GFS AND ECMWF SHOW AN UPPER DISTURBANCE
APPROACHING FROM THE SOUTHWEST THAT SPARKS SHOWERS AND POSSIBLY A
FEW THUNDERSTORMS ALONG THE GULF COAST THAT INITIALLY SPREAD INTO
THE SOUTHERN THIRD OF THE FORECAST AREA...BEFORE SPREADING OVER
THE REST OF THE AREA BY SUNDAY NIGHT. MODELS SHOW THIS ACTIVE
PATTERN CONTINUING AS A SERIES OF SUBTLE DISTURBANCES INTERACT
WITH THE WARM MOIST AND UNSTABLE AIR MASS. THIS WILL PRODUCE
SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ON
MONDAY...TUESDAY AND AGAIN ON WEDNESDAY...MAINLY DURING DAYTIME
HEATING. HOWEVER...WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS EACH
NIGHT.

01

&&

.AVIATION...
00Z UPDATE...
ORGANIZED TSRA STILL PUSHING THROUGH THE AREA...AND EXPECTING TSRA
TO PUSH THROUGH THE ATL METRO AREA 03-04Z...AND OTHER TAF SITES
06-07Z. DEGRADING CIGS EXPECTED THROUGH THE EARLY MORNING...WITH
IFR BKN-OVC. IMPROVING CONDITIONS EXPECTED AFTER UNRISE...AND HAVE
BRIEF SCT MVFR CONDITIONS BEFORE SKC AT 15-16Z. WINDS WILL SWITCH
FROM SSW TO W-NW AS FRONT PUSHES THROUGH THE WINDS OF 10-13KT
OVERNIGHT. WINDS WILL STAY 10-15KT THROUGH THE AFTERNOON.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  73  46  76 / 100  30   0   0
ATLANTA         54  68  48  73 / 100  10   0   0
BLAIRSVILLE     52  65  41  70 / 100  20   0   0
CARTERSVILLE    53  68  43  73 / 100   0   0   0
COLUMBUS        59  74  51  78 / 100  10   0   0
GAINESVILLE     56  69  46  73 / 100  20   0   0
MACON           64  75  45  79 / 100  30   0   0
ROME            51  69  43  73 / 100   0   0   0
PEACHTREE CITY  55  70  44  75 / 100  10   0   0
VIDALIA         68  78  52  79 / 100  50   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 4 AM EDT FRIDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TOWNS...
TROUP...TWIGGS...UNION...UPSON...WALTON...WARREN...WASHINGTON...
WEBSTER...WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...WALKER.

&&

SHORT TERM...31
LONG TERM....37
AVIATION...31
Hazardous weather outlook, Apr 11, 7:38 AM EDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT THU APR 11 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
738 AM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FROM MID TO LATE
AFTERNOON THROUGH TONIGHT...

A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL
APPROACH THE STATE THIS AFTERNOON... THEN PUSH ACROSS THE STATE
OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE FRONT.

CONFIDENCE IS HIGH THAT ISOLATED SEVERE STORMS WILL ACCOMPANY
THIS SYSTEM... EITHER EMBEDDED WITHIN A SQUALL LINE OR FROM
DISCRETE THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE.
ALTHOUGH DAMAGING WINDS WILL BE THE MAIN THREAT... A FEW EMBEDDED
TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. ESTIMATED TIMING OF
THE SQUALL LINE IS ENTERING NORTHWEST GEORGIA BY LATE AFTERNOON OR
EARLY EVENING... THE ATLANTA METRO AREA BY MID EVENING... THEN
ACROSS CENTRAL GEORGIA DURING THE LATE EVENING AND EARLY FRIDAY
MORNING HOURS.

RAINFALL AMOUNTS WILL BE HEAVY AT TIMES... ESPECIALLY ACROSS NORTH
AND PARTS OF CENTRAL GEORGIA WHERE WIDESPREAD 1 TO 2 INCHES ARE
EXPECTED. THESE RAINFALL AMOUNTS COULD RESULT IN BRIEF MINOR FLOODING
OF A FEW AREA STREAMS AND RIVERS... AS WELL AS OTHER TYPICAL LOW
LYING... FLOOD PRONE AREAS.

ALL INTEREST ACROSS NORTH AND CENTRAL GEORGIA ARE ADVISED TO CLOSELY
MONITOR THIS POTENTIALLY DANGEROUS FRONTAL SYSTEM AND REMAIN ALERT
FOR POSSIBLE SEVERE STORMS FROM LATER THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF SUBTLE DISTURBANCES IN THE UPPER LEVELS WILL INTERACT
WITH A WARM... MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS ON MONDAY... TUESDAY AND AGAIN ON
WEDNESDAY... AND MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH AND CENTRAL GEORGIA SHOULD BE PREPARED FOR
ACTIVATION LATER THIS AFTERNOON... OR EARLY THIS EVENING.

In the hours before

Local storm report, Apr 11, 9:53 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             2 ENE NORCROSS          33.95N 84.18W
04/11/2013  E1.75 INCH       GWINNETT           GA   PUBLIC

            GOLF BALL SIZED HAIL WAS REPORTED NEAR NORCROSS.

&&

GWETZEL
Special weather statement, Apr 11, 9:56 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT THU APR 11 2013

GAZ042-044-052-053-066-067-120230-
956 PM EDT THU APR 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TROUP...
MERIWETHER...CARROLL...COWETA...HEARD AND FULTON COUNTIES UNTIL 1030
PM EDT...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLEM TO 7 MILES SOUTHWEST OF PIEDMONT
HEIGHTS...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...CARROLL...COWETA...HEARD AND FULTON COUNTIES THROUGH
1030 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GLENN...
WARESVILLE...TEXAS...FROLONA...ROOSTERVILLE...FRANKLIN...
CENTRALHATCHEE...LOWELL...TYUS...ROOPVILLE...BOWDON...CARROLLTON...
STATE LINE PARK...ABBOTTSFORD AND PLANT WANSLEY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3358 8526 3364 8490 3358 8490 3358 8481
      3363 8475 3362 8474 3366 8466 3368 8465
      3370 8456 3328 8468 3292 8490 3287 8519
      3317 8525
TIME...MOT...LOC 0156Z 259DEG 21KT 3355 8502 3321 8512
          3293 8529
Local storm report, Apr 11, 9:57 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             LILBURN                 33.89N 84.14W
04/11/2013  E1.00 INCH       GWINNETT           GA   PUBLIC

            QUARTER SIZED HAIL REPORTED AT STONE MOUNTAIN ROAD AND
            ROCKBRIDGE ROAD.

&&

GWETZEL
Local storm report, Apr 11, 10:05 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             1 N TALLAPOOSA          33.76N 85.29W
04/11/2013  E1.75 INCH       HARALSON           GA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL ON HWY 100 NORTH OF
            TALLAPOOSA.

0630 PM     TSTM WND DMG     4 SSW CAVE SPRING       34.06N 85.36W
04/11/2013                   POLK               GA   COUNTY OFFICIAL

            TREE DOWN ON SOUTHBOUND HIGHWAY 100 AT MOUNTAIN HOME
            LOOP.

0635 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
04/11/2013                   CHATTOOGA          GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN IN THE CITY ON EAST WASHINGTON
            STREET.

0650 PM     HAIL             5 SSW ROCKMART          33.93N 85.08W
04/11/2013  E2.75 INCH       POLK               GA   AMATEUR RADIO

            AN AMATEUR RADIO OPERATOR REPORTED BASEBALL SIZED HAIL IN
            THIS AREA.

0654 PM     TSTM WND DMG     ROME                    34.26N 85.18W
04/11/2013                   FLOYD              GA   EMERGENCY MNGR

            ROOF BLOWN OFF SMALL BUIDLING IN ROME OFF GLEN MILNER AND
            2ND AVE. SMALL FENCE DOWNED AS WELL. EYEWITNESS REPORTS
            STRONG GUST OF WIND.

0658 PM     HAIL             ROCKMART                34.00N 85.04W
04/11/2013  E2.75 INCH       POLK               GA   PUBLIC

            BASEBALL SIZED HAIL REPORTED AT A GAS STATION IN
            ROCKMART.

0659 PM     HAIL             4 S ROCKMART            33.95N 85.04W
04/11/2013  E1.00 INCH       PAULDING           GA   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED QUARTER SIZED HAIL 4 MILES
            SOUTH OF ROCKMART.

0725 PM     HAIL             CARTERSVILLE            34.17N 84.80W
04/11/2013  E1.00 INCH       BARTOW             GA   PUBLIC

            THIS REPORT WAS SENT IN BY A SKYWARN SPOTTER.

0736 PM     TSTM WND DMG     DAWNVILLE               34.82N 84.88W
04/11/2013                   WHITFIELD          GA   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN WITH POWER OUTAGES IN
            DAWNVILLE.

0737 PM     TSTM WND DMG     1 S DALTON              34.76N 84.97W
04/11/2013                   WHITFIELD          GA   EMERGENCY MNGR

            TREES DOWN IN SEVERAL LOCATIONS IN THE TOWN OF DALTON. N
            TIBBS ROAD...COLLEGE DR...CROSSPLAINS.

0740 PM     TSTM WND DMG     1 S CHATSWORTH          34.75N 84.77W
04/11/2013                   MURRAY             GA   911 CALL CENTER

            NUMEROUS TREES DOWN IN THE CHATSWORTH AREA...PARTICULARLY
            ON THE SOUTH SIDE OF TOWN

0740 PM     HAIL             1 ENE CALHOUN           34.51N 84.93W
04/11/2013  E1.00 INCH       GORDON             GA   AMATEUR RADIO

            THIS REPORT WAS RECEIVED NEAR I75 AT EXIT 315.

0745 PM     TSTM WND DMG     5 NE DALTON             34.82N 84.91W
04/11/2013                   WHITFIELD          GA   EMERGENCY MNGR

            TREE REPORTED DOWN ON HOUSE BY EM ON WITHEROW BRIDGE
            ROAD.

0755 PM     TSTM WND DMG     CHATSWORTH              34.77N 84.77W
04/11/2013                   MURRAY             GA   PUBLIC

            MULTIPLE LARGE TREES DOWN...ONE AGAINST A HOUSE.

0755 PM     TSTM WND DMG     2 NE CHICKAMAUGA        34.89N 85.27W
04/11/2013                   WALKER             GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN FORT OGLETHORPE.

0843 PM     HAIL             8 NW CUMMING            34.29N 84.24W
04/11/2013  E1.75 INCH       FORSYTH            GA   PUBLIC

            ALSO REPORTED WINDS TO 60 MPH.

0844 PM     HAIL             6 WNW CUMMING           34.24N 84.24W
04/11/2013  E1.75 INCH       FORSYTH            GA   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED NEAR HEARDSVILLE ROAD. THIS
            IS A CORRECTION.

0845 PM     HAIL             6 NW CUMMING            34.27N 84.21W
04/11/2013  E1.75 INCH       FORSYTH            GA   PUBLIC

            SOME HAIL STONES MAY HAVE BEEN BIGGER THAN GOLF BALLS.

0850 PM     TSTM WND DMG     9 SE CANTON             34.14N 84.38W
04/11/2013                   CHEROKEE           GA   EMERGENCY MNGR

            TREE BLOCKING ROAD NEAR FORSYTH CHEROKEE LINE.

0918 PM     HAIL             2 ENE NORCROSS          33.95N 84.18W
04/11/2013  E1.75 INCH       GWINNETT           GA   PUBLIC

            GOLF BALL SIZED HAIL WAS REPORTED NEAR NORCROSS.

0920 PM     HAIL             DULUTH                  34.00N 84.14W
04/11/2013  E1.75 INCH       GWINNETT           GA   TRAINED SPOTTER

            SPOTTER REPORTED GOLFBALL SIZED HAIL ON SATELLITE BLVD IN
            DULUTH.

0923 PM     HAIL             DULUTH                  34.00N 84.14W
04/11/2013  E1.75 INCH       GWINNETT           GA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED IN DULUTH.

0929 PM     HAIL             1 N DULUTH              34.02N 84.14W
04/11/2013  E1.00 INCH       GWINNETT           GA   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED 1 MILE NORTH OF DOWNTOWN
            DULUTH.

0942 PM     HAIL             LILBURN                 33.89N 84.14W
04/11/2013  E1.00 INCH       GWINNETT           GA   PUBLIC

            QUARTER SIZED HAIL REPORTED AT STONE MOUNTAIN ROAD AND
            ROCKBRIDGE ROAD.

&&

GWETZEL
Special weather statement, Apr 11, 11:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 PM EDT THU APR 11 2013

GAZ089-090-102-120345-
1101 PM EDT THU APR 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 40 MPH WINDS IN STEWART...MUSCOGEE AND CHATTAHOOCHEE
COUNTIES UNTIL 1145 PM EDT...

AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF OMAHA...MOVING EAST AT 40 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1100 PM EDT. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS STEWART...MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH
1145 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OMAHA...FORT
BENNING/LAWSON ARMY AIR FIELD...CARTER ACRES...BATTLE PARK...CUSTER
ROAD TERRACE...BENNING HILLS...SAND HILL...JAMESTOWN/SOUTH FORT
BENNING...CUSSETA...RENFROE...MANTA...NORTH FORT BENNING...
CHRISTOPHER AND EELBECK/WEST FORT BENNING.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3219 8501 3220 8498 3221 8498 3223 8497
      3223 8493 3226 8490 3230 8495 3232 8501
      3239 8499 3256 8471 3247 8465 3224 8466
      3213 8506
TIME...MOT...LOC 0301Z 249DEG 33KT 3225 8500
Special weather statement, Apr 11, 11:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 PM EDT THU APR 11 2013

GAZ023>025-120330-
1106 PM EDT THU APR 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN NORTHERN BANKS...EASTERN HALL AND NORHERN JACKSON COUNTIES UNTIL
1130 PM EDT...

AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CANDLER...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BANKS...HALL AND JACKSON COUNTIES THROUGH 1130 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE TALMO...CANDLER...GILLSVILLE...
LULA...PINEFIELD CROSSROADS AND HOLLINGSWORTH.

&&

LAT...LON 3449 8352 3449 8347 3447 8340 3444 8338
      3413 8375 3420 8385 3449 8366 3449 8365
      3444 8362 3450 8353
TIME...MOT...LOC 0306Z 215DEG 35KT 3425 8373

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:02 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Pickens28 min
Apr 11, 8:11 PM EDTTornado WarningFFCDawson, Gilmer, Pickens49 min
Apr 11, 8:13 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Dawson, Forsyth, Fulton47 min
Apr 11, 8:56 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Lumpkin49 min
Apr 11, 9:08 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Hall52 min
Apr 11, 9:56 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard, Troup34 min
Apr 11, 10:18 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Jackson42 min
Apr 11, 10:36 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Muscogee, Troup54 min
Apr 11, 11:01 PM EDTSpecial Weather StatementFFCChattahoochee44 min
Apr 11, 11:06 PM EDTSpecial Weather StatementFFCBanks24 min
Apr 11, 11:39 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding36 min
Apr 11, 11:49 PM EDTSpecial Weather StatementFFCTalbot, Upson41 min
Apr 12, 12:28 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Putnam, Taliaferro47 min
Apr 12, 2:22 AM EDTSpecial Weather StatementFFCGlascock38 min
Apr 12, 2:28 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren47 min
Apr 12, 3:05 AM EDTRiver Flood WarningFFCForsyth8 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.